Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 292, NWS Atlanta, GA

July 18, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 18, 2015, 7:45 PM EDT for 4 counties in Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 7:45 PM EDT (23:45 UTC)
Expired
Jul 18, 2015, 8:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:06 PM EDTTSTM WND DMGAcworth, GASEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS52 KFFC 182345
SVRFFC
GAC015-057-067-223-190015-
/O.NEW.KFFC.SV.W.0292.150718T2345Z-150719T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARTOW COUNTY IN NORTHWESTERN GEORGIA...
  NORTHEASTERN PAULDING COUNTY IN NORTHWESTERN GEORGIA...
  SOUTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHWESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 815 PM EDT

* AT 745 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EMERSON...OR
  OVER CARTERSVILLE...MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARTERSVILLE...KENNESAW...ACWORTH...EMERSON...KELLOGG CREEK...RED
  TOP MOUNTAIN STATE PARK...GEORGE WASHINGTON CARVER ST PK...OAK
  GROVE AND SUTALLEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3420 8488 3422 8460 3402 8459 3405 8485
TIME...MOT...LOC 2345Z 337DEG 13KT 3415 8476 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
807 
WWUS52 KFFC 190003
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT SAT JUL 18 2015

GAC015-057-067-223-190015-
/O.CON.KFFC.SV.W.0292.000000T0000Z-150719T0015Z/
BARTOW GA-PAULDING GA-CHEROKEE GA-COBB GA-
803 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN BARTOW...NORTHEASTERN PAULDING...SOUTHWESTERN
CHEROKEE AND NORTHWESTERN COBB COUNTIES...

AT 803 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EMERSON...OR
NEAR CARTERSVILLE...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARTERSVILLE...KENNESAW...ACWORTH...EMERSON...KELLOGG CREEK...RED TOP
MOUNTAIN STATE PARK...GEORGE WASHINGTON CARVER ST PK...OAK GROVE AND
SUTALLEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3422 8460 3402 8459 3405 8485 3421 8477
TIME...MOT...LOC 0003Z 295DEG 11KT 3412 8472 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:33 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 18, 7:33 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT SAT JUL 18 2015

.PREV DISCUSSION... /ISSUED 306 PM EDT SAT JUL 18 2015/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

EASTERN PERIPHERY OF THE UPPER RIDGE POSITIONED OVER THE SOUTHEAST...
ALLOWING WEAK IMPULSES TO FOCUS SHOWER AND THUNDERSTORM DEVELOPMENT
ACROSS THE SOUTHERN APPALACHIANS. HAVE CONTINUED TO ADVERTISE SLIGHT
CHANCE TO CHANCE POPS EACH AFTERNOON AND EVENING...BUT WITH NO REALLY
DEFINED FEATURES IN THE UPPER FLOW...STORMS ARE POSSIBLE ANYWHERE IN
THE CWA.

HOT TEMPERATURES CONTINUE...AND WITH MODELS HINTING AT SLIGHTLY
WARMER TEMPERATURES IN THIS SET OF MODEL RUNS FOR SUNDAY...A LARGER
AREA OF CRITICAL HEAT INDEX VALUES ARE POSSIBLE. WILL ALLOW THE
OVERNIGHT SHIFT TO EVALUATE LATEST GUIDANCE AND MODEL TRENDS TO
DETERMINE THE EXTENT OF THE HEAT INDEX AREA...BUT A HEAT ADVISORY
WILL BE NECESSARY.

31

LONG TERM /MONDAY THROUGH SATURDAY/...

ONLY MINOR ADJUSTMENTS MADE TO THE LONG TERM FORECAST GRIDS FOR THIS
CYCLE. MODEL TRENDS CONTINUE TO SUPPORT TEMPERATURES AT OR ABOVE
SEASONAL NORMALS AND SCATTERED...GENERALLY DIURNAL...THUNDERSTORM
DEVELOPMENT EACH DAY THROUGH THE PERIOD. PLEASE SEE THE PREVIOUS LONG
TERM FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM FORECAST DISCUSSION /SUNDAY NIGHT THROUGH
FRIDAY/...

MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. UPPER
LEVEL RIDGING DOMINATES THE GULF COAST STATES...AND MODELS ARE NOW
KEEPING NEARLY ZONAL FLOW ACROSS THE FORECAST AREA. A WEAK SURFACE
FRONT APPROACHES THE FORECAST AREA...BUT WASHES OUT ACROSS NORTH GA.
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO FIRE DURING PEAK HEATING HOURS. AFTERNOON HIGHS WILL
CONTINUE IN THE MID 90S THROUGH THE WEEK.

ATWELL

&&

.AVIATION...
00Z UPDATE...
WILL HAVE TO WATCH CONVECTION TO THE NW CLOSELY.
OTHERWISE...DIURNAL CU AND SCT SHRA/TSRA EXPECTED TOMORROW
AFTERNOON. CHANCES ARE TOO SMALL TO MENTION AT THIS TIME. WINDS
SHOULD REMAIN ON THE WEST SIDE.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE WITH CONVECTION. HIGH CONFIDENCE REMAINING
ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  74  97 /  20  30  20  20
ATLANTA         76  95  77  94 /  20  30  10  30
BLAIRSVILLE     68  90  69  89 /  20  30  10  30
CARTERSVILLE    73  96  72  94 /  20  30  10  20
COLUMBUS        77  97  77  96 /  20  30  20  30
GAINESVILLE     75  95  75  94 /  20  30  10  20
MACON           75  98  75  98 /  20  30  20  30
ROME            73  96  73  96 /  20  30  10  20
PEACHTREE CITY  73  95  72  94 /  20  30  10  30
VIDALIA         75  97  75  97 /  20  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 18, 12:00 PM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT SAT JUL 18 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL
GEORGIA...MAINLY BETWEEN 2 PM AND 8 PM.

WEATHER HAZARDS EXPECTED...
OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS SUNDAY THROUGH THURSDAY. STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN
HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 18, 4:39 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT JUL 18 2015

GAZ032-033-044-045-055-182115-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
439 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...COBB...NORTH FULTON...
SOUTH FULTON AND CLAYTON COUNTIES UNTIL 515 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR SMYRNA TO FOREST
PARK...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DECATUR...SANDY SPRINGS...SMYRNA...EAST POINT...
UNION CITY...FOREST PARK...RIVERDALE...COLLEGE PARK...CHAMBLEE...
MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE CITY...NORTH ATLANTA...
MIDTOWN...DRUID HILLS...NORTH DECATUR AND CANDLER-MCAFEE.

LAT...LON 3392 8451 3387 8426 3363 8424 3365 8425
      3365 8428 3364 8428 3363 8426 3361 8426
      3360 8424 3358 8426 3359 8457
TIME...MOT...LOC 2038Z 307DEG 8KT 3387 8447 3365 8437
Special weather statement, Jul 18, 5:11 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT SAT JUL 18 2015

GAZ045-046-057-182200-
DEKALB GA-HENRY GA-ROCKDALE GA-
511 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...HENRY AND ROCKDALE
COUNTIES UNTIL 600 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM PINE LAKE TO 6 MILES
SOUTHEAST OF CANDLER-MCAFEE...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
STONE MOUNTAIN...LITHONIA...PINE LAKE...HIDDEN VALLEY PARK...
SNAPFINGER...PANOLA MOUNTAIN STATE PARK...ARABIA MOUNTAIN...BELMONT
AND REDAN.

LAT...LON 3377 8409 3359 8412 3360 8425 3382 8421
TIME...MOT...LOC 2111Z 348DEG 10KT 3377 8419 3365 8421
Special weather statement, Jul 18, 5:31 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SAT JUL 18 2015

GAZ034-045-046-182200-
DEKALB GA-GWINNETT GA-ROCKDALE GA-
531 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...GWINNETT AND ROCKDALE
COUNTIES UNTIL 600 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM STONE MOUNTAIN TO
LITHONIA TO 6 MILES NORTHEAST OF STOCKBRIDGE...AND MOVING EAST AT 5
MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONYERS...STONE MOUNTAIN...LITHONIA...LAKEVIEW ESTATES AND MOUNTAIN
PARK.

LAT...LON 3385 8408 3372 8399 3358 8404 3358 8412
      3377 8410 3382 8423
TIME...MOT...LOC 2131Z 274DEG 6KT 3382 8418 3371 8411 3362 8416
Special weather statement, Jul 18, 6:22 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT SAT JUL 18 2015

GAZ089-090-182245-
MUSCOGEE GA-CHATTAHOOCHEE GA-
622 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE AND CHATTAHOOCHEE
COUNTIES UNTIL 645 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT BENNING/LAWSON ARMY AIR FLD...OR 8
MILES SOUTHEAST OF COLUMBUS...MOVING SOUTH AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...FORT BENNING/LAWSON ARMY AIR FLD...BIBB CITY...BENNING
HILLS...ROSE HILL...AVONDALE...SAND HILL...CARTER ACRES...BENNING
PARK...HIGHLAND PARK...BATTLE PARK...CUSTER ROAD TERRACE...
JAMESTOWN/SOUTH FORT BENNING AND SAINT MARYS HILLS.

LAT...LON 3223 8482 3223 8492 3225 8492 3226 8489
      3230 8494 3233 8501 3235 8500 3238 8497
      3238 8499 3239 8497 3241 8498 3242 8496
      3244 8497 3245 8500 3250 8499 3244 8482
      3222 8481
TIME...MOT...LOC 2222Z 359DEG 10KT 3235 8493
Local storm report, Jul 18, 6:40 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     CONLEY                  33.64N  84.33W
07/18/2015                   CLAYTON            GA   911 CALL CENTER

            MULTIPLE TREES DOWN.

&&

EVENT NUMBER FFC1500556

BAKER
Special weather statement, Jul 18, 7:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT SAT JUL 18 2015

GAZ020-031-032-190015-
COBB GA-PAULDING GA-BARTOW GA-
732 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR COBB...PAULDING AND BARTOW
COUNTIES UNTIL 815 PM EDT...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARTERSVILLE...MOVING SOUTH AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...DALLAS...KENNESAW...ACWORTH...EUHARLEE...EMERSON...
BURNT HICKORY RIDGE...DUE WEST...NEW HOPE...CROSS ROADS AND
STILESBORO.

LAT...LON 3423 8477 3399 8459 3389 8489 3405 8494
      3408 8492 3408 8495 3415 8497
TIME...MOT...LOC 2332Z 337DEG 13KT 3413 8484

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:13 PM EDTSpecial Weather StatementFFCDodge32 min
Jul 17, 8:36 PM EDTSpecial Weather StatementFFCBen Hill24 min
Jul 17, 8:38 PM EDTSevere Thunderstorm WarningFFCWilcox37 min
Jul 17, 9:10 PM EDTSpecial Weather StatementFFCWilcox35 min
Jul 17, 9:24 PM EDTSpecial Weather StatementFFCDodge36 min
Jul 17, 10:08 PM EDTSpecial Weather StatementFFCDodge37 min
Jul 18, 3:02 PM EDTSpecial Weather StatementFFCPaulding43 min
Jul 18, 3:40 PM EDTSpecial Weather StatementFFCLumpkin, White50 min
Jul 18, 4:09 PM EDTSpecial Weather StatementFFCFulton36 min
Jul 18, 4:24 PM EDTSpecial Weather StatementFFCHall51 min
Jul 18, 4:39 PM EDTSpecial Weather StatementFFCFulton36 min
Jul 18, 4:55 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton35 min
Jul 18, 5:11 PM EDTSpecial Weather StatementFFCDeKalb49 min
Jul 18, 5:31 PM EDTSpecial Weather StatementFFCRockdale29 min
Jul 18, 5:33 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale27 min
Jul 18, 6:22 PM EDTSpecial Weather StatementFFCChattahoochee23 min
Jul 18, 7:32 PM EDTSpecial Weather StatementFFCPaulding43 min
Jul 18, 7:57 PM EDTSpecial Weather StatementFFCPolk33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.